I was prescribed zantac 150 mg twice daily , then was prescribed prilosec Dr 20mg once daily. I was never told to stop the first medication. Should I be taking both ?
You should contact your doctor for clarification.
Zantac (ranitidine) belongs to a group of drugs called histamine-2 blockers. Ranitidine works by reducing the amount of acid your stomach produces. Zantac is used to treat and prevent ulcers in the stomach and intestines. It is also used to treat gastroesophageal reflux disease (GERD) and other conditions in which acid backs up from the stomach into the esophagus, causing heartburn.
Prilosec (omeprazole) is a proton pump inhibitor that decreases the amount of acid produced in the stomach. Like Zantac it is used to treat symptoms of gastroesophageal reflux disease (GERD) and other conditions caused by excess stomach acid. Prilosec is also used to promote healing of erosive esophagitis and may be given together with antibiotics to treat gastric ulcer caused by infection with Helicobacter pylori (H. pylori).
Four months diagnosed with erosive gastritis after endoscopy. Put on Nexium and ranitidine. No one said not to take them at the same time as I was doing. After 8 weeks no relief. Called my gastrointestinal doctor, went over how and when I was taking medication, she said don’t take them together. Take nexium twice a day, preferably before evening meal and the ranitidine at night. Now they tell me, the course of treatment starts over again, another 4 to 6 weeks but hopefully some relief. Next option is another procedure that may affect the Hiatial hernia .
I have been taking 20mg Prilosec for prob 4-5 years but started feeling like I needed to cough all the time but nothing to cough up so went to my ENT and he said that we can be having reflux without the pain and just think the 20mg Prilosec is completely helping. He said the acid can go all the way up behind our ears
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jan 2013 • 9 answers
Posted 20 Dec 2013 • 2 answers
Stomach Pain - I take prilosec every morning and have noticed increased nausea, dizziness, shortness
Posted 14 Feb 2016 • 1 answer
Posted 4 Nov 2017 • 1 answer
Posted 12 Dec 2017 • 1 answer